Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A uniqueness theorem for the singly periodic genus-one helicoid


Authors: Antonio Alarcón, Leonor Ferrer and Francisco Martín
Journal: Trans. Amer. Math. Soc. 359 (2007), 2819-2829
MSC (2000): Primary 53A10; Secondary 53C42
DOI: https://doi.org/10.1090/S0002-9947-07-04093-7
Published electronically: January 26, 2007
MathSciNet review: 2286058
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The singly periodic genus-one helicoid was in the origin of the discovery of the first example of a complete minimal surface with finite topology but infinite total curvature, the celebrated Hoffman-Karcher-Wei's genus one helicoid. The objective of this paper is to give a uniqueness theorem for the singly periodic genus-one helicoid provided the existence of one symmetry.


References [Enhancements On Off] (What's this?)

  • 1. H.M. Farkas, I. Kra, Riemann Surfaces, Springer-Verlag New York, 1992. MR 1139765 (93a:30047)
  • 2. L. Ferrer, F. Martín, Minimal surfaces with helicoidal ends, Math. Z. 250, 807-839 (2005). MR 2180376
  • 3. D. Hoffman, H. Karcher, F. Wei. Adding handles to the helicoid, Bulletin of the AMS, New Series 29(1), 77-84 (1993). MR 1193537 (94g:53004)
  • 4. D. Hoffman, H. Karcher, F. Wei. The singly periodic genus-one helicoid, Comment. Math. Hel. 74, 248-279 (1999). MR 1691949 (2000h:53008)
  • 5. D. Hoffman, J. McCuan. Embedded minimal ends asymptotic to the Helicoid, Comm. Anal. Geom. 11, 721-735 (2003). MR 2015173 (2004j:53015)
  • 6. D. Hoffman, M. Weber, M. Wolf. An embedded genus-one helicoid, to appear in Annals of Math.
  • 7. J. Pérez. Riemann bilinear relations on minimal surfaces, Math. Ann. 310, 307-332 (1998). MR 1602016 (98m:53015)
  • 8. W.H. Meeks III, H. Rosenberg, The Geometry of Periodic Minimal Surfaces, Comment. Math. Helvetici 68, 538-578 (1993). MR 1241472 (95a:53011)
  • 9. W.H. Meeks III, H. Rosenberg, The uniqueness of the helicoid, Ann. of Math. (2) 161, no. 2, 727-758 (2005). MR 2153399 (2006f:53012)
  • 10. M. Weber, The genus one helicoid is embedded, 1999. Habilitationsschrift, Bonn.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53A10, 53C42

Retrieve articles in all journals with MSC (2000): 53A10, 53C42


Additional Information

Antonio Alarcón
Affiliation: Departamento de Geometría y Topología, Universidad de Granada, 18071, Granada, Spain
Email: alarcon@ugr.es

Leonor Ferrer
Affiliation: Departamento de Geometría y Topología, Universidad de Granada, 18071, Granada, Spain
Email: lferrer@ugr.es

Francisco Martín
Affiliation: Departamento de Geometría y Topología, Universidad de Granada, 18071, Granada, Spain
Email: fmartin@ugr.es

DOI: https://doi.org/10.1090/S0002-9947-07-04093-7
Keywords: Properly embedded minimal surfaces, helicoidal ends
Received by editor(s): May 4, 2005
Published electronically: January 26, 2007
Additional Notes: Research for this work was partially supported by MEC-FEDER grant number MTM2004-00160.
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society